You are not going crazy, its the disease and you are not a lone in this. Many of us have suffered the same as you. However there are things we can do for ourselves to help get through all these thyroid issues.
Depression and a lot of other symptoms just comes with the thyroid territory and being at the right levels for us to feel our best just might not be enough to correct all our issues. I took antidepressants for a while and have graduated to anxiety meds. even though I don't anxiety and little depression, like blue Mondays, I take them for Graves' Rage, and they truly help. I would have lost family and friends if I hadn't taken these meds.
For cramps I take mega dose of calcium, potassium, magnesium, thiamine (B1), pantothenic acid (B5), and pyridoxine (B6) in which I take a good B-Complex 100.
Vitamin E has also been said to help minimize cramp occurrence. Drink eight glasses of liquid on a daily basis, preferably water .
And I sleep with a bar of wrapped soap under my bottom sheet. All this seems to keep the cramping away. Once I stop the routine the cramping comes back big time.
Eye problems like TED - Thyroid Eye Disease, stress is big factor and should be minimize as much as possible. Stress and smoking can induce disease development and worsen symptoms. Nutrient-rich diet, avoiding sugar and saturated fats, and incorporating stress reduction techniques. Diet, supplements and mild exercise are the key ingredients to keeping our immune system healthy, thereby reducing symptoms of TED ophthalmopathy. 8 hours of sleep. Certain medications increase light sensitivity, including aspirin, oral contraceptives and many antibiotics, and many medications, including antihistamines, contribute to eye dryness and its associated symptoms of tearing. It’s also important to drink at least 8 glasses of water daily to prevent dehydration, and more if artificial heating is contributing to dryness. Humidifiers are helpful for those living in dry climates.
Lubricating eye drops with natural ingredients. Over-the-counter items that may help are artificial tears (NOT get-the-red-out drops or one that contain additives/preservative free ), drops that are sterile and use liberally for dry eyes (if your eyes are excessively tearing, they are most likely dry), and simple anti-inflammatories such as ibuprofen for the pain. If you have continuing difficulty, you can look into the nighttime gel products that stay in the eye overnight to provide extra moisture. Raise the head of your bed with a 4x4 under the head of the frame, and it raises the bed just right. That helps gravity to keep the fluid from collecting in the tissues of your eyes.
You might want to see an ophthalmologist soon as possible if you haven't already. It's possible that you will be a "wait and see" patient which is very common. But it's good for an ophthalmologist to have baseline readings for your eye measurements so they have some way to quantify the changes. Then you'll have an established relationship and the doctor will know where your eyes started.
Your other issues might be related to depression, cramps, stress, in other wards, once your depression, cramps, stress are treated, the others may be alleviated. There is a lot more to all this, but as you can see I have already but too much here as it is. You can google graves disease and rai (you must join) to get more info plus meet and get support from great people. Regardless, Good luck!
I was telling my wife a couple weeks ago I am starting to sound like a hypochondriac. I'm sure my doctor wonders sometimes.
It's hard not to wonder and worry when you have constant aches and pains. I am starting to think I have another undiscovered serious problem because of a pain in my side I have had for a month now. The truth is, if it is something bad, I don't want to know.
Depression is tough to deal with all by yourself. I have had some degree of depression for well over a year. My doctors don't want me on antidepressants. I have mixed feelings about that.
Sometimes the depression is mild and I keep it pushed back. Sometimes it comes screaming to the front and I am in a black, negative place. Last week I actually came out and told my wife the only reason I was still breathing was because I couldn't stand the thought of her and my boys suffering for years because I was weak and selfish, but there are times I just want to end it.
She wasn't surprised. She has been worrying about it for a long time. Hopefully she will worry less now.
Discuss it with your doctor Tuesday. If he feels you would benefit from antidepressants, ask him about different drugs before you let him write you a scrip. His first inclination on what to perscribe may be modified if you ask him about different drugs and how they may affect any drugs you take now or your disease and how IT is affecting your body. He may decide a different antidepressant may be more appropriate as you discuss things with him.
There is light at the end of the tunnel, Linda. How long that tunnel is I cannot say, but I hope you walk out of it one day soon.
Thank you b oth for your comments. I don't know what I would do if I didn't have this place to turn to to ask my questions. I have printed these answers and will take them with me to the doctors on tuesday. I will let you know how I make out. I was on prozac during the terrible hypo hell but after 5 months he took me off. I don't know that it really helped me as I wasn't depressed at that time. This is the first time I have really felt depression. I took lorazapam for anxiety and it was an absolute lifesaver for me. I don't take anymore as I don't have anxiety. I will look into all the things and advice that you both gave me. Thanks again and I do pray for the people on this forum. lol linda
I meant to tell you that I also get pain under my left rib and I don't know what it is from either. linda
I have gallstones .. so mine is pain under the right rib.
I had depression/anxiety after surgery and at diffrent times in my life that a mild tranquilizer did wonders to help me overcome .. esp. the concentration areas .. maybe something to ask your Dr. about short-term as you deal with all this.
Chronic conditions can cause depression and/or anxiety ... hang in there we are there for you!!!!!
I am taking lorazapam on an as need bases and it is great, although I don't suffer anxiety or much depression. However, Lorazapam has saved me from Graves' Rages many times. But I have to be very true to my feeling or what I think might become a problem, even if it might be hours away from happening, I take my little pill regardless.
I am sending you positive thoughts and prayers. You will get through this with a little help from everything, medical to prayers.
Let us know how you are doing and what docs says Tuesday.